Thoughts On Pexeva

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Mike Raphone
Regular Member


Date Joined Oct 2007
Total Posts : 29
   Posted 11/16/2007 4:29 PM (GMT -7)   
I went to a psychiatrist a couple of days ago and he put me on Pexeva. I took it for two days, and my anxiety attacks went through the roof! I kept feeling little electric shocks, periodically through the day, on my body and in my head. I had a metallic taste in my mouth and my back started hurting. Also, I got chills all through the day,with hot flashes in between. Has anyone experienced this? I took Paxil years ago, but I don't remember these symptoms. Also, when I took Paxil, I was put on Xanax, until the Paxil kicked in. This new psychiatrist doesn't believe in two prescriptions at once. I admit I'm paranoid about being put on medicine; but I don't think this was just panic attacks from fear of the medicine. The side effects felt so intense! It even felt difficult to swallow. I got off of the Pexeva today. The psychiatrist is out of the office, but his nurse said it was ok to stop it until I talked to the doctor, because i only took two pills total. Any thoughts on this?
From The End Of The Earth Will I Cry Unto THEE, When My Heart Is Overwhelmed: Lead Me To The ROCK That Is Higher Than I.


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 11/16/2007 5:54 PM (GMT -7)   

Hey Mike,

Pexeva is one of the SSRIs used to treat major depression, obsessive-compulsive disorder (OCD), and panic attacks. It is the same drug as Paxil.

I am glad you called the nurse and stopped the med if you were having unusually severe reaction after 2 doses.I hope your physician can choose another med for you perhaps Lexapro or Cymbalta may be a better choice for you.  Just my humble opinion.  :)

Take care. Keep us updated.

Kitt 


 
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
******www.healingwell.com/donate***
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


sylknmyst
Regular Member


Date Joined Feb 2003
Total Posts : 467
   Posted 11/16/2007 6:17 PM (GMT -7)   
Mike,
 
I too took Paxil years ago...when I took the Paxil, I was agoraphobic, had several panic attacks daily and was basically at the end of my rope...I had no quality to my life but I do remember that when I started the Paxil, my attacks and symptoms got worse.  I remember researching medicines and Paxil had I think the longest and scariest side effects list!  Like Kitt said, it is similar to Paxil, so that may be why the weird and strong feelings.
 
I too think if you were having those terrible feelings, it was good that you stopped for the time being until you talk with your doctor. 
 
Hang in there...you will find something that will work for you.
 
P.S. You said your doc doesn't like prescribe more than one med at a time...are you comfortable with him/her?  IMO, I would ask if he/she could give you some xanax or klonopin to take the edge off until you find the medication that works best for you.
 
Sylk
Sylknmyst
 
I know God will not give me anything I can't handle. I just wish that He didn't trust me so much.
-Mother Teresa-
 
Dx: Anxiety, Depression
RX:  Cymbalta 60 mg, Xanax .5 mg


Mike Raphone
Regular Member


Date Joined Oct 2007
Total Posts : 29
   Posted 11/17/2007 6:10 AM (GMT -7)   
Thanks Kitt and Sylk for your input. I'll keep you posted on what the Doc has to say. I may find another Doctor anyway. This guy is not very hands on . My whole first session was with his nurse and he only came in and talked with me for about a minute at the end of my session. My PRAYERS are with you Kitt and Sylk, and with everyone else here. GOD BLESS You All!!! Mike
From The End Of The Earth Will I Cry Unto THEE, When My Heart Is Overwhelmed: Lead Me To The ROCK That Is Higher Than I.


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 11/17/2007 6:24 AM (GMT -7)   
MIke
I hope you are able to find a doc more hands on they have to care about us not just rush us thru ya know

I think you were right as well in stopping and I too hope you find the med for you and can get a benzo til it does kick in .......

Paxil and I were never a match many many yrs ago

God Bless
Be well
Luvs
LYN
    Contribute today to support Healing Well Forums...Donate @
                          http://www.healingwell.com/donate/
 
  CO-Moderator@ Crohns
       Anxiety/Panic
  Moderator@ Alzheimer's
DX @ Crohns, Pyoderma Gangrenosum ,Anxiety /Panic
 
        We Have Anxiety.....Anxiety Does NOT have Us
 
      
 
 
                            


sylknmyst
Regular Member


Date Joined Feb 2003
Total Posts : 467
   Posted 11/17/2007 8:31 AM (GMT -7)   

Mike,

I think it may be a good idea to look for a new doc too.  That was unfair that he was only with you for a minute.  There are many docs out there that are willing to help and not just be there to make their buck.  I hope you find one that you are comfortable with as well as them being able to get you started in the right direction and keep you feeling well!  Take small steps until you get there, we will be praying for you as well!!!  Good luck!

Sylk


Sylknmyst
 
I know God will not give me anything I can't handle. I just wish that He didn't trust me so much.
-Mother Teresa-
 
Dx: Anxiety, Depression
RX:  Cymbalta 60 mg, Xanax .5 mg


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 11/17/2007 9:33 AM (GMT -7)   

Mike,

I agree that looking for a new Pdoc is a good thing.  We must advocate for ourselves and only we know how we are feeling no matter what the physician says we should be feeling.

God bless and I hope you find a good match. 

Kitt


 
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
******www.healingwell.com/donate***
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


Mike Raphone
Regular Member


Date Joined Oct 2007
Total Posts : 29
   Posted 11/17/2007 10:28 AM (GMT -7)   
Thanks everyone for your input. I'm truly blessed to have you guys. I am going to find a new Doctor. It's hard to feel like you're getting help from someone when you have no relationship with them. I wouldn't recognize this Psychiatrist that I just went to, if I saw him walking down the street! That's how brief our encounter was! Plus, I feel better by a long shot today, than I did the two days I took the Pexeva. GOD BLESS Everyone! Mike
From The End Of The Earth Will I Cry Unto THEE, When My Heart Is Overwhelmed: Lead Me To The ROCK That Is Higher Than I.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 9:26 PM (GMT -7)
There are a total of 2,736,197 posts in 301,359 threads.
View Active Threads


Who's Online
This forum has 151449 registered members. Please welcome our newest member, iwanttocry.
235 Guest(s), 7 Registered Member(s) are currently online.  Details
PDL17, RickyB, tickcheckguy, Lymiemomster, Bacon Girl, Mustard Seed, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer